Sunday, November 8, 2009

Xeloda Side Effects - Cycle One

I sure want to thank everyone who has left comments and sent emails on their experience with Xeloda. I have a bit more confidence taking it now that I have an idea what to watch for when it comes to too much Xeloda.

One of the side effects the oncologist told me to watch for was red swollen hands and feet. She said if my palms become red and swollen to the point I can’t see the creases, I need to call the triage nurse immediately. I’ve already experienced the redness on my hands and feet. I see it first thing in the morning. It’s like I got sunburn on the palms of my hands and bottoms of my feet.

I’ve only got this evening and tomorrows Xeloda to take and then I’ll be done with 14 days of pills. After that I have one week with no pills which will end my first three week cycle.

8 comments:

Renee said...

Are you on tykerb with your xeloda. If you are her2 positive you should be on tykerb too.

xoxox

Daria said...

Hi Renee,

No I'm not HER2 positive, I'm ER positive.

Hope you are doing well.

Michelle Leddel said...

My red, swollen hands and feet came from Doxil. (Hand-Foot Syndrome) After a while they peeled, especially my feet, two-three layers at a time on my feet. Then, three weeks later, after the next Doxil IV, the redness developed on my knees, reds spots on my upper legs. With the following infusion, my knees and elbows became red and raw, in addition to the red hands. Some hair loss with Doxil, Oh, one more side effect, swollen lips.

Michelle Leddel said...

Follow-up treatment on the red, swollen areas include applying lotions to keep the skin from drying out. The two that I use are: 1) Sarna, anti-itch lotion (Stiefel Industries), and 2) Udderly Smooth, udder cream (Redex Industries).

Jill said...

Daria, I hope you have a week free of any side effects from this new drug. You are definitely sounding a lot better and seem to be in good spirits.
Hugs
Jill.

Chez said...

Daria, I simply find myself lost for words sometimes as I know how constant the pressure is when we live with cancer and the side effects of medication.
Trust there is a dramatic improvement for you now. Enjoy the reprieve...

Sara Williams said...

Thank you for visiting my blog regularly and leaving your lovely comments, they mean alot to me.

Good luck with this drug, lets hope you get through it ok.

Dr. Swill said...

HI DARIA!

I hope you doing well. I was on eurbitux for my cancer and I had a similar reaction. The red bumps were EVERYWHERE! I didn't realize you could get a rash on the palms of your hands and the bottoms of your feet until it happened!

Keep on kicking!

Peace B